Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 49, NWS Huntsville, AL

March 15, 2012Lincoln County, Moore County, Tennessee; Limestone County, Madison County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Mar 15, 2012, 6:59 PM CDT for Lincoln County, Moore County, Tennessee; Limestone County, Madison County, Alabama. It was in force for 46 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2012, 6:59 PM CDT (23:59 UTC)
Expired
Mar 15, 2012, 7:45 PM CDT
In force
46 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Limestone County, AL, Madison County, AL, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 46 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 6:59 PM CDTHAIL 0.25Harvest, ALAND GUSTING TO 41 MPH
Mar 15, 7:04 PM CDTHAIL 0.25Fayetteville, TN
Mar 15, 7:06 PM CDTTSTM WND GST 44Huntsville, ALMEASURED AT THE HSV ASOS
Mar 15, 7:14 PM CDTHAIL 0.254 Ne Madison, ALPEA HAIL AND GUSTS ESTIMATED TO 45 MPH IN MONROVIA
Mar 15, 7:15 PM CDTHAIL 0.253 E Madison, ALPEA HAIL AT SLAUGHTER AND FARROW NEAR RESEARCH PARK
Mar 15, 7:23 PM CDTTSTM WND GST 71Huntsville, ALMEASURED 71 MPH AT HSV ASOS
Mar 15, 7:27 PM CDTHAIL 0.88W Huntsville, ALAT THE INTERSECTIONS OF BRADFORD/WYNN AS WELL AS SPARKMAN/HOLMES
Mar 15, 7:45 PM CDTHAIL 0.5Redstone Arsenal, ALHAIL ON REDSTONE ARSENAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1726 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1726 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS54 KHUN 152359
SVRHUN
ALC083-089-TNC103-127-160045-
/O.NEW.KHUN.SV.W.0049.120315T2359Z-120316T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
659 PM CDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN TENNESSEE...
  MOORE COUNTY IN TENNESSEE...
  SOUTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  MADISON COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 745 PM CDT

* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM BOONEVILLE TO BELLEVIEW TO   
  HARVEST TO BELLE MINA...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...KELSO...
  CRYSTAL SPRINGS...
  MERIDIANVILLE...
  MADISON...
  HUNTSVILLE...
  FLINTVILLE...
  MARBLE HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG...POTENTIALLY DAMAGING WINDS WITH THIS STORM WILL OCCUR WELL
AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER
BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3533 8645 3536 8637 3533 8625 3515 8633
      3514 8631 3501 8632 3485 8642 3457 8666
      3456 8668 3458 8668 3459 8671 3456 8675
      3457 8688 3461 8697 3463 8700 3481 8679
      3537 8650
TIME...MOT...LOC 2358Z 270DEG 16KT 3530 8642 3503 8655
          3481 8669 3466 8691

$$

DJN
1 follow-up statement
547 
WWUS54 KHUN 160026
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
726 PM CDT THU MAR 15 2012

TNC103-127-160036-
/O.CAN.KHUN.SV.W.0049.000000T0000Z-120316T0045Z/
LINCOLN TN-MOORE TN-
726 PM CDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR MOORE AND EASTERN LINCOLN
COUNTIES IS CANCELED...

LAT...LON 3485 8642 3457 8666 3456 8668 3458 8668
      3459 8671 3456 8675 3457 8688 3463 8700
      3478 8677 3493 8671 3500 8639 3499 8633
TIME...MOT...LOC 0026Z 270DEG 16KT 3490 8652 3473 8660
          3459 8677

$$

ALC083-089-160045-
/O.CON.KHUN.SV.W.0049.000000T0000Z-120316T0045Z/
LIMESTONE AL-MADISON AL-
726 PM CDT THU MAR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR MADISON AND SOUTHEASTERN LIMESTONE COUNTIES...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HAZEL GREEN TO UNIVERSITY OF
ALABAMA IN HUNTSVILLE TO TRIANA...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
REDSTONE ARSENAL...HUNTSVILLE...NEW MARKET AND PLEVNA.

LAT...LON 3485 8642 3457 8666 3456 8668 3458 8668
      3459 8671 3456 8675 3457 8688 3463 8700
      3478 8677 3493 8671 3500 8639 3499 8633
TIME...MOT...LOC 0026Z 270DEG 16KT 3490 8652 3473 8660
          3459 8677

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:23 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Mar 15, 2:23 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
223 PM CDT THU MAR 15 2012

.DISCUSSION...
HIGH PRESSURE HAS MAINTAINED THE SUMMER-LIKE ATMOSPHERE ACROSS MUCH
OF THE EASTERN HALF OF THE CONUS TODAY...WITH HIGHS IN THE TENNESSEE
VALLEY PUSHING INTO THE LOWER 80S ALREADY THIS AFTERNOON. THESE
TEMPERATURES ARE APPROACHING 20 DEGREES ABOVE NORMAL FOR MARCH
15TH...AND HAVE ALREADY TIED THE RECORD HIGH AT KMSL (85 DEG AT 2PM
WITH A RECORD OF 85 DEG IN 1908) AND BROKEN THE RECORD AT KHSV (83
DEG AT 2PM WITH A RECORD OF 82 DEG IN 1946) COMBINED WITH DEWPOINTS
IN THE 60S SURGING NORTHWARD ALONG THE MISSISSIPPI RIVER VALLEY AND
TOWARD OHIO...DIURNALLY DRIVEN THUNDERSTORMS HAVE BEEN RAPIDLY
INCREASING IN COVERAGE ACROSS THE NORTHERN FRINGES OF MS/AL/GA AND
NORTHWARD ACROSS TN AND KY (WITH GA/CAROLINA STORMS LIKELY DRIVEN
SOMEWHAT BY TOPOGRAPHY AS WELL). A MID LEVEL SHORTWAVE HAS HELPED
WITH THE FORCING FOR THESE STORMS AND REMAINS SLIGHTLY WEAKER HEADING
INTO THE DEEP SOUTH...HENCE THE TAPERING OFF OF STORMS ACROSS OUR CWA
AND SOUTHWARD. THE OTHER LIMITING FACTOR INHIBITING STORM GROWTH IN
OUR AREA HAS BEEN THE POCKET OF MID LEVEL DRY AIR...WHICH SHOULD
CONTINUE TO WEAKEN SLIGHTLY OVER THE NEXT SEVERAL HOURS. COMBINED
WITH THE CONTINUED HEATING...EXPECT THE TC IN OUR AREA TO START
PRODUCING TSRA IN THE NEXT HOUR OR TWO. HAIL WILL CONTINUE TO BE THE
MAIN CONCERN WITH AFTERNOON TSRA...WITH SOME GUSTY OUTFLOW AND
LOCALLY HEAVY RAINFALL ALSO POSSIBLE DUE TO THE SLOW STORM MOVEMENT.

HEADING INTO FRIDAY...THE RIDGE WILL SLIDE EVER SO SLIGHTLY TO THE
EAST. THIS SHOULD PUT THE TN VALLEY IN THE FLOW THAT AREAS TO OUR NW
HAD TODAY...ALLOWING LINGERING OVERNIGHT STORMS THAT BECOME MORE
ELEVATED IN NATURE. DIURNALLY DRIVEN STORMS ARE EXPECTED AGAIN
TOMORROW AFTERNOON ASSOCIATED WITH THE WEAK SHORTWAVE THAT WILL ALSO
SLIDE SLOWLY EASTWARD. HAVE MORE CONFIDENCE THAT A GOOD PORTION OF
THE NE CWA WILL SEE SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON SO
HAVE BUMPED UP POP CHANCES INTO THE LIKELY CATEGORY FOR POINTS
GENERALLY NE OF HSV. WITH SLIGHTLY GREATER COVERAGE OF CLOUDS AND
STORMS...WILL KEEP TEMPS SIMILAR TO THOSE SEEN TODAY.

THE WEAKER RIDGE CURRENTLY OVER THE NORTHERN GREAT LAKES WILL PUSH
EASTWARD THROUGH THIS WEEKEND AND REINFORCE THE EAST COAST SURFACE
RIDGE. THE 'RING OF FIRE' SHOULD ALSO PUSH EASTWARD AND ALLOW ONE
MORE DAY OF AFTERNOON POP-UP STORMS ON SATURDAY THEN FOCUS MOST OF
THE PRECIP EAST OF THE AREA FOR SUNDAY-TUESDAY. CONTINUED S-SE FLOW
WILL KEEP CONDITIONS UNSEASONABLY WARM THROUGH MID WEEK UNDER
GENERALLY PARTLY CLOUDY SKIES. HAVE CONTINUED WITH THE TREND PUT OUT
BY THE MID SHIFT TO KEEP TEMPERATURES JUST ABOVE GUIDANCE DUE TO THE
UNUSUAL SET-UP FOR THIS TIME OF YEAR. LOOKING AT THE RECORD HIGHS
OVER THE NEXT WEEK...IT LOOKS LIKE SATURDAY MAY BE OUR BEST CHANCE OF
BREAKING RECORDS DUE TO THE RELATIVELY LOW RECORD MAX TEMPS...BUT
WOULD NOT BE SURPRISED TO SEE A COUPLE MORE RECORD-BREAKING
TEMPERATURE DAYS BY THE END OF NEXT WEEK.

ON THE LARGER SCALE...THE AMPLIFYING RIDGE ON THE EAST COAST WILL
CORRELATE TO A RIGOROUSLY DEEPENING TROF ACROSS THE WEST COAST AND
ROCKIES. MODELS ARE GENERALLY IN VERY GOOD AGREEMENT THROUGH TUESDAY
WITH THE DEEPENING TROF DEVELOPING A CUTOFF LOW ACROSS THE
SOUTHEAST..BUT SOLUTIONS TEND TO DIVERGE WITH THE SPEED OF BRINGING
THAT LOW BACK INTO THE MAIN FLOW. IN THESE TYPES OF SITUATIONS THE
MODELS GENERALLY TEND TO RUSH THE PROGRESSION OF THE LOW SO HAVE
WEIGHTED MY FCST TOWARD THE SLOWER GFS SOLN WHICH WOULD KEEP THE
MAIN AREA OF POPS WEST OF THE CWA UNTIL AT LEAST THURSDAY. EITHER
WAY...TEMPS SHOULD START TO COOL BACK DOWN HEADING INTO NEXT WEEKEND
AS CLOUD COVER AND POP CHANCES INCREASE AHEAD OF THE LOW AND COLD
FRONT.

CCC

&&

.AVIATION...
/ISSUED 1223 PM CDT THU MAR 15 2012/
FOR 18Z TAFS...VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS NORTH
AL AND SOUTHERN MIDDLE TN. TSRA DEVELOPMENT LATER THIS AFTERNOON MAY
BRING MVFR TO IFR CIGS IN THE VICINITY OF THE AIRPORTS. DUE TO THE
UNCERTAINTY WITH THE MOVEMENT, HAVE INCLUDED VCTS UNTIL 01Z WHEN TSRA
ACTIVITY IS EXPECTED TO DIMINISH SOMEWHAT (CB IS INCLUDED DURING
OVERNIGHT). ADDITIONAL SHRA/TSRA DEVELOPMENT IS THEN EXPECTED AFTER
12Z AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION INDICATED
BY VCSH.

SAL.77

&&

.CLIMATE...
RECORD HIGHS AND HIGH MINIMUMS FOR THE NEXT WEEK AT HUNTSVILLE AND
MUSCLE SHOALS:

                  HUNTSVILLE                MUSCLE SHOALS
           RECORD HIGH  REC HIGH MIN   RECORD HIGH   REC HIGH MIN

MARCH 16     84/1945      67/1945        89/1921      63/1982
MARCH 17     82/1963      64/1945        86/1908      64/1898
MARCH 18     87/1908      64/1908        87/1908      64/1908
MARCH 19     84/1982      63/1945        88/1912      66/1948
MARCH 20     86/2004      68/1948        88/1907      70/1948
MARCH 21     90/1907*     61/1948        86/1966      68/1898
MARCH 22     88/1907      67/1991        89/1907      66/1898

*EARLIEST 90-DEGREE HIGH ON RECORD AT HUNTSVILLE. FOR MSL...THE
EARLIEST 90-DEGREE HIGH ON RECORD IS MARCH 24 1910.

BCC/CCC

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    60  82  59  83  59 /  50  60  30  20  10
SHOALS        60  82  57  84  57 /  50  50  20  20  10
VINEMONT      59  80  58  80  59 /  40  50  20  20  10
FAYETTEVILLE  58  78  57  79  56 /  50  60  40  30  10
ALBERTVILLE   56  79  55  80  55 /  40  50  20  20  10
FORT PAYNE    56  79  54  81  54 /  40  60  30  30  10

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 15, 5:35 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
535 PM CDT THU MAR 15 2012

ALZ001>010-016-TNZ076-096-097-161000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
535 PM CDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...AS AN
UNSEASONABLY WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE
AREA. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH GUSTY
OUTFLOW WINDS...HAIL AND BRIEF HEAVY DOWNPOURS THE MAIN WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UNSEASONABLY WARM AND MOIST AIRMASS IS EXPECTED TO REMAIN IN
PLACE ACROSS THE TENNESSEE VALLEY INTO SATURDAY. A FEW DISTURBANCES
MOVING ACROSS THE REGION WILL BRING THE POSSIBILITY OF  A FEW STRONG
TO SEVERE THUNDERSTORMS. GUSTY WINDS...HAIL...AND HEAVY RAINFALL ARE
THE PRIMARY THREATS.

AN ADDITIONAL CHANCE FOR THUNDERSTORMS IS POSSIBLE BY THE MIDDLE PART
OF NEXT WEEK AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS THE
REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THIS EVENING.

In the hours before

Special weather statement, Mar 15, 6:12 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
612 PM CDT THU MAR 15 2012

ALZ003-004-007-160000-
FRANKLIN-LAWRENCE-MORGAN-
612 PM CDT THU MAR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...CENTRAL
LAWRENCE AND NORTHWESTERN MORGAN COUNTIES UNTIL 700 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERAL STRONG THUNDERSTORMS ACROSS THE ADVISORY AREA. THE STRONGEST
CELL WAS LOCATED 7 MILES SOUTH OF MT HOPE...OR 10 MILES NORTHEAST OF
HALEYVILLE. ALL ACTIVITY WAS MOVING NORTHEASTWARD AT 30 MPH.

NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MT HOPE.
  LANDERSVILLE.
  WREN.
  MOULTON.
  SPEAKE.
  CHALYBEATE SPRINGS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3430 8743 3430 8759 3439 8765 3470 8711
      3452 8690 3429 8742
TIME...MOT...LOC 2310Z 240DEG 25KT 3436 8750

70/DD
Local storm report, Mar 15, 6:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
614 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

&&

JLL
Local storm report, Mar 15, 6:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
615 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

&&

JLL
Local storm report, Mar 15, 6:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
621 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

&&

JLL
Local storm report, Mar 15, 6:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

0625 PM     HAIL             MOULTON                 34.48N 87.29W
03/15/2012  E0.50 INCH       LAWRENCE           AL   TRAINED SPOTTER

0633 PM     HAIL             3 E MOULTON             34.48N 87.24W
03/15/2012  E0.25 INCH       LAWRENCE           AL   TRAINED SPOTTER

            SMALL HAIL COVERING THE GROUND JUST EAST OF MOULTON

&&

JLL
Local storm report, Mar 15, 6:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             SAINT FLORIAN           34.87N 87.62W
03/15/2012  E1.00 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO QUARTER SIZE

0458 PM     HAIL             2 NE FLORENCE           34.82N 87.65W
03/15/2012  E0.88 INCH       LAUDERDALE         AL   BROADCAST MEDIA

            IN THE JACKSONBURG COMMUNITY

0605 PM     HAIL             COXEY                   34.80N 87.18W
03/15/2012  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

            PEA HAIL IN COXEY

0606 PM     HAIL             TRINITY                 34.61N 87.09W
03/15/2012  E0.88 INCH       MORGAN             AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED BY THE FIRE DEPARTMENT

0610 PM     HAIL             1 NE RIPLEY             34.77N 87.11W
03/15/2012  E1.00 INCH       LIMESTONE          AL   TRAINED SPOTTER

            QUARTER HAIL IN RIPLEY

0625 PM     HAIL             MOULTON                 34.48N 87.29W
03/15/2012  E0.50 INCH       LAWRENCE           AL   TRAINED SPOTTER

0633 PM     HAIL             3 E MOULTON             34.48N 87.24W
03/15/2012  E0.25 INCH       LAWRENCE           AL   TRAINED SPOTTER

            SMALL HAIL COVERING THE GROUND JUST EAST OF MOULTON

0645 PM     HAIL             HARVEST                 34.86N 86.75W
03/15/2012  E0.88 INCH       MADISON            AL   AMATEUR RADIO

&&

JLL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:03 PM CDTSpecial Weather StatementHUNLincoln42 min
Mar 15, 6:26 PM CDTSevere Thunderstorm WarningHUNLincoln, Moore49 min
Mar 15, 4:26 PM CDTSpecial Weather StatementHUNColbert, Lauderdale49 min
Mar 15, 4:47 PM CDTSpecial Weather StatementHUNLauderdale28 min
Mar 15, 4:52 PM CDTSevere Thunderstorm WarningHUNLauderdale23 min
Mar 15, 5:11 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone49 min
Mar 15, 5:14 PM CDTSevere Thunderstorm WarningHUNLauderdale26 min
Mar 15, 5:20 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone40 min
Mar 15, 5:51 PM CDTSevere Thunderstorm WarningHUNLimestone39 min
Mar 15, 6:05 PM CDTSevere Thunderstorm WarningHUNLimestone25 min
Mar 15, 6:12 PM CDTSpecial Weather StatementHUNLawrence48 min
Mar 15, 6:20 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison40 min
Mar 15, 6:32 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan28 min
Mar 15, 6:59 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.